Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 7, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Mar 11, 2011, 5:09 AM CST for 10 counties in Texas. It took effect at Mar 11, 2011, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2011, 5:09 AM CST (11:09 UTC)
- In effect from
- Mar 11, 2011, 11:00 AM CST
- Expired
- Mar 11, 2011, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Garza County, TX, Hall County, TX, Kent County, TX, King County, TX, Motley County, TX, Stonewall County, TX
The radar
The Lubbock radar (KLBB), 107 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3900 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
894 WWUS84 KLUB 111109 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 509 AM CST FRI MAR 11 2011 TXZ021>024-027>030-111215- /O.CAN.KLUB.FW.A.0010.110311T1700Z-110312T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD- 509 AM CST FRI MAR 11 2011 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE FIRE WEATHER WATCH. $$ TXZ025-026-031-032-036>038-042>044-111900- /O.UPG.KLUB.FW.A.0010.110311T1700Z-110312T0100Z/ /O.NEW.KLUB.FW.W.0007.110311T1700Z-110312T0000Z/ HALL-CHILDRESS-MOTLEY-COTTLE-CROSBY-DICKENS-KING-GARZA-KENT- STONEWALL- 509 AM CST FRI MAR 11 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR SUSTAINED WINDS AT 20 MPH OR GREATER AT THE 20 FOOT LEVEL...RELATIVE HUMIDITY VALUES AT 15 PERCENT OR LESS...AND AN EXTREME FIRE DANGER FOR THE ROLLING PLAINS AND SOUTHEASTERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS WILL INCREASE TO SUSTAINED SPEEDS AROUND 20 MPH AT 20 FEET ACROSS THE WATCH AREA BY MIDDAY. ADDITIONALLY...A VERY WARM AND DRY AIRMASS WILL CAUSE RELATIVE HUMIDITIES TO DROP INTO THE 5 TO 10 PERCENT RANGE IN THE AFTERNOON. THE COMBINATION OF THESE FACTORS ALONG WITH DRY VEGETATION IS EXPECTED TO RESULT IN AN ENVIRONMENT FAVORABLE FOR THE RAPID SPREAD OF WILDFIRES. THE CONDITIONS SHOULD IMPROVE DURING THE EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
006 WWUS84 KLUB 111832 AAA RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1232 PM CST FRI MAR 11 2011 TXZ025-026-031-032-036>038-042>044-120000- /O.CON.KLUB.FW.W.0007.000000T0000Z-110312T0000Z/ HALL-CHILDRESS-MOTLEY-COTTLE-CROSBY-DICKENS-KING-GARZA-KENT- STONEWALL- 1232 PM CST FRI MAR 11 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR SUSTAINED WINDS OF 20 MPH OR GREATER AT THE 20 FOOT LEVEL...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS...AND AN EXTREME FIRE DANGER FOR THE ROLLING PLAINS AND SOUTHEAST TEXAS PANHANDLE... SOUTHWEST WINDS AT THE 20 FOOT LEVEL WILL CONTINUE TO INCREASE TO AROUND 20 MPH ACROSS THE WARNED AREA. ADDITIONALLY...A VERY WARM AND DRY AIRMASS WILL SUPPORT WIDESPREAD MINIMUM RELATIVE HUMIDITIES OF 5 TO 10 PERCENT. THE COMBINATION OF THESE FACTORS ALONG WITH VERY DRY VEGETATION IS EXPECTED TO RESULT IN AN ENVIRONMENT FAVORABLE FOR THE RAPID SPREAD OF WILDFIRES THIS AFTERNOON. THIS THREAT WILL SUBSIDE BY EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A VEHICLE. KEEP VEHICLES ON DRIVING SURFACES AND AVOID DRIVING THROUGH TALL GRASS. && $$
085 WWUS84 KLUB 112100 AAB RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 300 PM CST FRI MAR 11 2011 TXZ025-026-031-032-036>038-042>044-120000- /O.CON.KLUB.FW.W.0007.000000T0000Z-110312T0000Z/ HALL-CHILDRESS-MOTLEY-COTTLE-CROSBY-DICKENS-KING-GARZA-KENT- STONEWALL- 300 PM CST FRI MAR 11 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST TODAY FOR THE ROLLING PLAINS AND SOUTHEAST PANHANDLE FOR SUSTAINED WINDS OF 20 MPH OR GREATER AT THE 20 FOOT LEVEL...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS...AND AN EXTREME FIRE DANGER... SOUTHWEST WINDS AT THE 20 FOOT LEVEL OF 20 MPH OR GREATER WILL CONTINUE ACROSS THE WARNED AREA THIS AFTERNOON. COMBINED WITH LOW RELATIVE HUMIDITIES OF AROUND 10 PERCENT AND VERY DRY VEGETATION...THE THREAT OF RAPIDLY-SPREADING WILDLAND FIRES WILL REMAIN HIGH UNTIL WINDS DIMINISH EARLY THIS EVENING. AFTER MIDNIGHT...A NORTHERLY WIND SHIFT BEHIND A COLD FRONT WILL OVERSPREAD THE REGION. WINDS BEHIND THIS FRONT MAY OCCASIONALLY GUST TO 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A VEHICLE. KEEP VEHICLES ON DRIVING SURFACES AND AVOID DRIVING THROUGH TALL GRASS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 11, 4:24 AM CST, 45 minutes earlier.
Area forecast discussion, Mar 11, 4:24 AM CST, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 424 AM CST FRI MAR 11 2011 .SHORT TERM... MAIN FORECAST DILEMMA FOR TODAY IS THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. AN UPPER LEVEL SHORT WAVE WAS MOVING ACROSS THE NORTHERN ROCKIES AND WILL EMERGE IN THE NORTHERN PLAINS LATER THIS MORNING. SURFACE CYCLOGENESIS WILL DEVELOP ACROSS SOUTHEASTERN COLORADO AND NORTHEASTERN NEW MEXICO. DEEP MIXING TO 700-650MB WILL TAKE PLACE ON THE CAPROCK WITH LESS MIXING OFF THE CAPROCK. ADDITIONAL SUBSIDENCE ACROSS THE SOUTH PLAINS WILL ASSIST IN MIXING DOWN STRONGER WINDS TO THE SURFACE. THERE WILL ALSO BE SOME THIN HIGH CLOUDS TO MOVE ACROSS THE REGION TODAY BUT BELIEVE THAT THEY WILL HAVE LITTLE TO NO EFFECT ON THE SURFACE WINDS. WINDS BETWEEN 30 AND 40KT AT 500MB WILL MOVE OVER THE SOUTHERN TEXAS PANHANDLE THIS MORNING AND AFTERNOON. MEANWHILE 25-30KT WINDS AT 700MB WILL MOVE OVER THE SAME AREA. HOWEVER...THESE 700MB WINDS WILL BE EXITING EAST OF THE AREA BY THE AFTERNOON. LOW LEVEL JET WINDS OF 30-35KT OVER THE ROLLING PLAINS WILL BE ABLE TO MIX DOWN TO THE SURFACE QUICKLY THIS MORNING AND PERSIST THROUGH THE AFTERNOON HOURS. THERE WILL ALSO BE A TIGHTER SURFACE PRESSURE GRADIENT OVER THE ROLLING PLAINS. STRONG DOWNSLOPING WINDS WILL SEND TEMPERATURES INTO THE 80S FOR MUCH OF THE AREA. THE SYSTEM ACROSS THE NORTHERN PLAINS WILL SEND A COLD FRONT THROUGH THE AREA EARLY SATURDAY MORNING. JDV && .LONG TERM... COOLER AIRMASS WILL SETTLE ACROSS THE AREA OVER THE WEEKEND FOLLOWING PASSAGE OF LOW PRESSURE OVER NORTHERN TIER. THIS WILL SET THE STAGE FOR SHALLOW OVER-RUNNING SHOWER CHANCES WITH THE PASSAGE OF ANOTHER DISTURBANCE FURTHER SOUTH THROUGH THE CENTRAL AND SOUTHERN PLAINS SUNDAY NIGHT. THIS REPRESENTS LITTLE CHANGE FROM THE PREVIOUS FORECAST. AN EASTERLY OR SOUTHEASTERLY MOIST LOW LEVEL FLOW WILL CONTINUE INTO THE MIDDLE OF THE COMING WEEK...PROLONGING A PERIOD OF LIMITED DIURNAL TEMPERATURE CHANGES AND A BREAK FROM THE RECENT SPATE OF FIRE WEATHER EVENTS...BUT ALSO MINIMAL IF ANY PRECIPITATION BENEFIT. SOME INDICATIONS OF ANOTHER DISTURBANCE LATE TUESDAY THAT MAY BRING ON FUTURE CONSIDERATION FOR SHOWER CHANCES...BUT NOT ENOUGH AGREEMENT AT THIS POINT TO ENTER FORECAST GRIDS. STILL LOOKING FOR A GRADUAL DRYING TREND LATER NEXT WEEK...ALONG WITH AN INCREASE IN DIURNAL TRENDS. RMCQUEEN && .FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY MOSTLY FOR AREAS OFF THE CAPROCK. VERY WARM TEMPERATURES COMBINED WITH DRY SURFACE AIR WILL SEND AFTERNOON RELATIVE HUMIDITIES INTO THE SINGLE DIGITS AREA WIDE. WINDS WILL FIRST INCREASE ACROSS THE SOUTHERN ROLLING PLAINS THEN SPREAD TO THE REST OF AREAS OFF THE CAPROCK. WINDS ON THE CAPROCK ARE EXPECTED TO REMAIN BELOW CRITICAL VALUES THOUGH STILL ELEVATED FIRE WEATHER CONDITIONS WILL EXIST. GIVEN THE HIGHER CONFIDENCE OF STRONGER WINDS OFF THE CAPROCK...WILL ISSUE A RED FLAG WARNING FOR THESE AREAS AND A FIRE DANGER STATEMENT ELSEWHERE. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 81 30 70 35 68 / 0 0 0 10 10 TULIA 81 33 68 37 65 / 0 0 0 10 10 PLAINVIEW 80 34 70 38 66 / 0 0 0 10 10 LEVELLAND 83 33 75 40 71 / 0 0 0 10 10 LUBBOCK 82 37 75 41 69 / 0 0 0 10 10 DENVER CITY 82 36 78 43 74 / 0 0 0 10 10 BROWNFIELD 83 35 78 42 72 / 0 0 0 10 10 CHILDRESS 82 39 69 42 64 / 0 0 0 10 10 SPUR 82 38 73 42 67 / 0 0 0 10 10 ASPERMONT 84 42 77 45 69 / 0 0 0 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES: TXZ025-026-031-032-036>038-042>044. && 01/05
Hazardous weather outlook, Mar 11, 4:29 AM CST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 429 AM CST FRI MAR 11 2011 TXZ021>044-121030- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 429 AM CST FRI MAR 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER SOUTHWESTERLY WINDS ARE EXPECTED TO EXCEED 25 MPH DURING THE AFTERNOON HOURS ACROSS THE ROLLING PLAINS AND SOUTHEASTERN TEXAS PANHANDLE. THE WINDY CONDITIONS COMBINED WITH LOW RELATIVE HUMIDITY VALUES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR THESE AREAS. ADDITIONALLY...ELEVATED FIRE WEATHER CONDITIONS WILL OCCUR ON THE SOUTH PLAINS AND SOUTHWESTERN TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.